Advertisement

Reactions Weekly

, Volume 1696, Issue 1, pp 353–353 | Cite as

Vancomycin

Haemorrhagic occlusive retinal vasculitis and blind eye: 2 case reports
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 77-year-old woman and a 60-year-old man developed haemorrhagic occlusive retinal vasculitis (HORV) during treatment with vancomycin. Additionally, the man developed blind eye secondary to HORV.

Case 1: The 60-year-old immunocompetent man presented with complaints of acutely decreased vision and moderate ocular discomfort three days following an uncomplicated cataract extraction. He had received intracameral vancomycin 1 mg/0.1mL during the procedure. He had also undergone cataract surgery of the fellow eye several months prior to the current presentation, during which intracameral vancomycin was administered and no complications were noted. The intraocular pressure of the affected eye was mildly increased and the best corrected visual acuity was 20/100. Anterior segment...

Reference

  1. Todorich B, et al. Vancomycin-Associated Hemorrhagic Occlusive Retinal Vasculitis: A Clinical-Pathophysiological Analysis. American Journal of Ophthalmology 188: 131-140, Apr 2018. Available from: URL: http://doi.org/10.1016/j.ajo.2018.01.030 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations